MAUDE Adverse Event Report: ZIMMER BIOMET, INC. MONOBLOCK INSERTER HANDLE; PROSTHESIS, HIP

ZIMMER BIOMET, INC. MONOBLOCK INSERTER HANDLE; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during an initial hip arthroplasty, the surgeon impacted an arcos one piece stem using the monoblock threaded inserter.A couple threads from the inserter sheared off and were left in stem.The threads were not able to be retrieved inside the stem.Additional information on the reported event is unavailable.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.  the following sections were  updated: b4, b5, g4, g7, h1, h2, h3, h4, h6, h10.One monoblock inserter handle was returned and evaluated.Upon visual inspection the device fractured at the threaded tip.There is no further visible damage to the device.Complaint sample was evaluated and the reported event was confirmed.Device history record was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
MONOBLOCK INSERTER HANDLE
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10134186
Report Number0001825034-2020-02215
Device Sequence Number3815871
Product Code LXH
UDI-Device Identifier00880304700482
UDI-Public(01)00880304700482(11)190416(10)553920
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number110024780
Device Lot Number553920
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/20/2020
Supplement Date Received by Manufacturer07/30/2020
Initial Report FDA Received Date06/09/2020
Supplement Report FDA Received Date07/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;